Batalin-Vilkovisky algebra structures on Hochschild cohomology
Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 2, p. 277-295

Let M be any compact simply-connected oriented d-dimensional smooth manifold and let 𝔽 be any field. We show that the Gerstenhaber algebra structure on the Hochschild cohomology on the singular cochains of M, HH * (S * (M),S * (M)), extends to a Batalin-Vilkovisky algebra. Such Batalin-Vilkovisky algebra was conjectured to exist and is expected to be isomorphic to the Batalin-Vilkovisky algebra on the free loop space homology on M, H *+d (LM) introduced by Chas and Sullivan. We also show that the negative cyclic cohomology HC - * (S * (M)) has a Lie bracket. Such Lie bracket is expected to coincide with the Chas-Sullivan string bracket on the equivariant homology H * S 1 (LM).

Soit M une variété lisse orientée compact simplement connexe de dimension d. Soit 𝔽 un corps commutatif quelconque. Nous montrons que la structure d’algèbre de Gerstenhaber sur la cohomologie de Hochschild des cochaînes singulières de M, HH * (S * (M),S * (M)), s’étend en une algèbre de Batalin-Vilkovisky. L’existence d’une telle algèbre de Batalin-Vilkovisky était conjecturée. Il est prévu qu’une telle algèbre soit isomorphe à l’algèbre de Batalin-Vilkovisky sur l’homologie des lacets libres sur M, H *+d (LM), introduite par Chas and Sullivan. Nous montrons aussi que la cohomologie cyclique négative HC - * (S * (M)) possède un crochet de Lie. Ce crochet de Lie devrait coincider avec le crochet des cordes de Chas et Sullivan sur l’homologie équivariante H * S 1 (LM).

DOI : https://doi.org/10.24033/bsmf.2576
Classification:  16E40,  16E45,  55P35,  57P10
Keywords: string topology, Batalin-Vilkovisky algebra, Gerstenhaber algebra, Hochschild cohomology, free loop space
@article{BSMF_2009__137_2_277_0,
     author = {Menichi, Luc},
     title = {Batalin-Vilkovisky algebra structures on Hochschild cohomology},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {137},
     number = {2},
     year = {2009},
     pages = {277-295},
     doi = {10.24033/bsmf.2576},
     zbl = {1180.16007},
     mrnumber = {2543477},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2009__137_2_277_0}
}
Menichi, Luc. Batalin-Vilkovisky algebra structures on Hochschild cohomology. Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 2, pp. 277-295. doi : 10.24033/bsmf.2576. http://www.numdam.org/item/BSMF_2009__137_2_277_0/

[1] M. Chas & D. Sullivan - « String topology », preprint arXiv:math/9911159, 1999.

[2] D. Chataur & L. Menichi - « String topology of classifying spaces », preprint arXiv:math.AT/0801.0174, 2008. | MR 2980450 | Zbl 1253.55008

[3] X. Chen - « On a general chain model of the free loop space and string topology », preprint arXiv:0708.1197, 2007. | MR 2712184

[4] R. L. Cohen & J. D. S. Jones - « A homotopic theoretic realization of string topology », Math. Ann. 324 (2002), p. 773-798. | MR 1942249 | Zbl 1025.55005

[5] K. Costello - « Topological conformal field theories and Calabi-Yau categories », Adv. Math. 210 (2007), p. 165-214. | MR 2298823 | Zbl 1171.14038

[6] J. Cuntz, G. Skandalis & B. Tsygan - Cyclic homology in non-commutative geometry, Encyclopaedia of Mathematical Sciences, vol. 121, Springer, 2004. | MR 2052770 | Zbl 1045.46043

[7] C. Curtis & I. Reiner - Methods of representation theory, vol. 1, J. Wiley and Sons, New York, 1981. | MR 632548 | Zbl 0616.20001

[8] C.-H. Eu & T. Schedler - « Calabi-Yau Frobenius algebras », preprint arXiv:0710.3391, 2007. | MR 2488552 | Zbl 1230.16009

[9] Y. Félix, S. Halperin & J.-C. Thomas - « Gorenstein spaces », Adv. in Math. 71 (1988), p. 92-112. | MR 960364 | Zbl 0659.57011

[10] -, Rational homotopy theory, Graduate Texts in Math., vol. 205, Springer, 2000.

[11] Y. Félix, L. Menichi & J.-C. Thomas - « Gerstenhaber duality in Hochschild cohomology », J. Pure Appl. Algebra 199 (2005), p. 43-59. | MR 2134291 | Zbl 1076.55003

[12] Y. Félix & J.-C. Thomas - « Rational BV-algebra in string topology », preprint arXiv:0705.4194, 2007. | Numdam | Zbl 1160.55006

[13] Y. Félix, J.-C. Thomas & M. Vigué-Poirrier - « The Hochschild cohomology of a closed manifold », Publ. Math. Inst. Hautes Études Sci. 99 (2004), p. 235-252. | Numdam | MR 2075886 | Zbl 1060.57019

[14] -, « Rational string topology », J. Eur. Math. Soc. (JEMS) 9 (2007), p. 123-156. | MR 2283106

[15] I. M. GelʼFand, Y. L. Daletskiĭ & B. Tsygan - « On a variant of noncommutative differential geometry », Dokl. Akad. Nauk SSSR 308 (1989), p. 1293-1297. | MR 1039918 | Zbl 0712.17026

[16] M. Gerstenhaber - « The cohomology structure of an associative ring », Ann. of Math. 78 (1963), p. 267-288. | MR 161898 | Zbl 0131.27302

[17] V. Ginzburg - « Calabi-yau algebras », preprint arXiv:math/0612139v3, 2006.

[18] P. Hu - « The Hochschild cohomology of a Poincaré algebra », preprint arXiv:0707.4118, 2007.

[19] J. D. S. Jones - « Cyclic homology and equivariant homology », Invent. Math. 87 (1987), p. 403-423. | MR 870737 | Zbl 0644.55005

[20] R. M. Kaufmann - « A proof of a cyclic version of Deligne's conjecture via Cacti », preprint arXiv:math.QA/0403340, 2004. | MR 2443991 | Zbl 1161.55001

[21] -, « Moduli space actions on the Hochschild co-chains of a Frobenius algebra. I. Cell operads », J. Noncommut. Geom. 1 (2007), p. 333-384. | MR 2314100 | Zbl 1145.55008

[22] M. Kontsevich & Y. Soibelman - « Notes on A-infinity algebras, A-infinity categories and non-commutative geometry. I », preprint arXiv:math.RA/0606241, 2006.

[23] L. Menichi - « Batalin-Vilkovisky algebras and cyclic cohomology of Hopf algebras », K-Theory 32 (2004), p. 231-251. | MR 2114167 | Zbl 1101.19003

[24] -, « String topology for spheres », to appear in Comment. Math. Helv.. | MR 2466078 | Zbl 1159.55004

[25] S. Merkulov - « De Rham model for string topology », Int. Math. Res. Not. 55 (2004), p. 2955-2981. | MR 2099178 | Zbl 1066.55008

[26] T. Tradler - « The BV algebra on Hochschild cohomology induced by infinity inner products », preprint arXiv:math.QA/0210150, 2002.

[27] T. Tradler & M. Zeinalian - « Algebraic string operations », preprint arXiv:math/0605770, 2006. | MR 2353864 | Zbl 1144.55012

[28] -, « On the cyclic Deligne conjecture », J. Pure Appl. Algebra 204 (2006), p. 280-299. | MR 2184812 | Zbl 1147.16012

[29] -, « Infinity structure of Poincaré duality spaces », Algebr. Geom. Topol. 7 (2007), p. 233-260. | MR 2308943 | Zbl 1137.57025